Alert archive / Florida / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 5, 2009, 4:33 PM EDT for Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2009, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 5, 2009, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMFL 052033
FFWMFL
FLC086-052330-
/O.NEW.KMFL.FF.W.0001.090605T2033Z-090605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT FRI JUN 5 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...MIAMI BEACH...MIAMI...
* UNTIL 730 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUING TO REDEVELOP FROM DOWNTOWN MIAMI TO MIAMI
BEACH. DOPPLER RADAR HAS ESTIMATED THAT IN EXCESS OF 3 INCHES
OF RAIN HAS FALLEN AT SOUTH BEACH JUST IN THE PAST HOUR. ADDITIONAL
RAINFALL OF 3 TO 5 INCHES IS POSSIBLE...AS THESE STORMS CONTINUE
TO DEVELOP AND MOVE OVER THIS SAME AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIAMI
BEACH...D0WNTOWN MIAMI...AND ALLAPATTAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DONT DROWN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
&&
LAT...LON 2576 8013 2573 8021 2573 8024 2582 8024
2584 8018 2583 8017 2576 8018 2576 8017
2578 8014 2585 8014 2586 8011 2582 8011
$$
DG1 follow-up statement
000
WGUS72 KMFL 052052
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
452 PM EDT FRI JUN 5 2009
FLC086-052330-
/O.CON.KMFL.FF.W.0001.000000T0000Z-090605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
452 PM EDT FRI JUN 5 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN MIAMI-DADE COUNTY...
AT 448 PM EDT...AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE
REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA WITH FLOOD WATERS REACHING THE HEADLIGHTS OF CARS ON MIAMI
BEACH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIAMI BEACH
AND THE CITY OF MIAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2576 8013 2573 8021 2573 8024 2582 8024
2584 8018 2583 8017 2576 8018 2576 8017
2578 8014 2585 8014 2586 8011 2582 8011
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:11 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 5, 3:11 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 311 PM EDT FRI JUN 5 2009 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON INTERIOR AND EAST COAST METRO AREAS... .DISCUSSION... THE SHORT WAVE THAT WAS JUST WEST OF SOUTH FLORIDA EARLY THIS MORNING HAS MOVED INTO THE CENTRAL PART OF THE CWA EARLY THIS AFTERNOON. THIS SHORT WAVE WILL CONTINUE TO MOVE EAST THIS AFTERNOON HELPING TO GENERATE SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND EAST COAST METRO AREAS ALONG THE WEST AND EAST COAST SEA BREEZES. SO WILL CONTINUE WITH THE LIKELY POPS THIS AFTERNOON OVER THE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON...WHILE THE WEST COAST METRO AREAS WILL REMAIN MAINLY DRY. THE STORMS SHOULD SLOWLY DISSIPATE THIS EVENING OVER THE CWA AS THE HEATING OF THE DAY IS LOST. BUT ANOTHER SHORT WAVE ROTATING AROUND THE TROUGH OF LOW IN THE GULF OF MEXICO WILL BE MOVING TOWARDS SOUTH FLORIDA TONIGHT. SO WILL CONTINUE THE CHANCE OF POPS FOR THE WEST COAST METRO AREAS TONIGHT...AND CHANCE OF POPS FOR THE EAST COAST METRO AREAS THIS EVENING TAPERING DOWN TO SLIGHT CHANCE AFTER MIDNIGHT. THE SHORT WAVE WILL CONTINUE TO MOVE EAST ACROSS SOUTH FLORIDA ON SATURDAY...AS THE TROUGH OF LOW PRESSURE CONTINUE TO MOVE EAST AND THROUGH SOUTH FLORIDA ON SUNDAY. THIS WILL KEEP THE STEERING FLOW OUT OF THE SOUTHWEST OVER THE CWA THIS WEEKEND...AS FOCUS THE NUMEROUS POPS OVER THE EAST COAST TAPERING DOWN TO SCATTERED OVER THE WEST COAST METRO AREAS. AT THE SAME TIME...THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO COOL TO AROUND -10 TO -11C TONIGHT THROUGH SATURDAY. THIS WILL CONTINUE THE POSSIBILITY OF STRONG TO SEVERE STORMS THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON OVER SOUTH FLORIDA. SO WILL CONTINUE TO MENTION THIS IN THE HWO AND IN THE ZONES FOR THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON. .EXTENDED FORECAST... THE LATEST GFS MODEL HAS WEAKEN THE LOW PRESSURE IN THE WESTERN CARIBBEAN SEA AND SHIFTED IT TO THE EAST INTO EASTERN CUBA BY END OF NEXT WEEK...WHILE REST OF THE LONG RANGE MODELS KEEPS A WEAK LOW IN THE WESTERN CARIBBEAN SEA WITH A RIDGE OF HIGH PRESSURE BUILDING INTO SOUTH FLORIDA FROM THE ATLANTIC WATERS. SO WILL CONTINUE TO INDICATE THE RIDGE BUILDING INTO THE CWA FROM THE ATLANTIC WATERS FOR MOST OF NEXT WEEK WHICH WILL SHIFT THE STEERING FLOW BACK TO A SOUTHEAST DIRECTION OVER THE CWA. THIS WILL FOCUS THE HIGHEST POPS OVER THE INTERIOR AND WEST COAST METRO AREAS FOR NEXT WEEK. && .MARINE... THE WINDS WILL REMAIN FROM THE SOUTH TO SOUTHWEST DIRECTION THIS WEEKEND BEFORE SHIFTING TO THE SOUTHEAST EARLY NEXT WEEK. THE SPEEDS WILL ALSO REMAIN LESS THAN 15 KNOTS THIS WEEKEND INTO EARLY NEXT WEEK. SO THE SEAS IN THE GULF AND ATLANTIC WATERS WILL REMAIN BELOW 4 FEET THROUGH EARLY NEXT WEEK. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT RELATIVE HUMIDITIES THIS WEEKEND...DUE TO THE DEEP TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 89 72 87 / 50 60 30 50 FORT LAUDERDALE 73 88 73 86 / 50 60 30 50 MIAMI 73 89 73 87 / 50 60 30 40 NAPLES 74 87 73 88 / 40 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 5, 9:35 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 935 AM EDT FRI JUN 5 2009 FLZ063-066>075-168-172>174-052300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 935 AM EDT FRI JUN 5 2009 ...NUMEROUS THUNDERSTORMS LATE MORNING ON... ...FREQUENT LIGHTNING/LOCALLY HEAVY RAINFALL/GUSTY WINDS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL TO FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THE MOST INTENSE THUNDERSTORM ACTIVITY. FLOODING: A TRAINING OF HEAVY RAINFALL IN ANY ONE PLACE WILL PRODUCE MINOR URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY. A STRONG MID TO UPPER LEVEL TROUGH FOR THIS TIME OF THE YEAR WILL DIG INTO THE EASTERN GULF OF MEXICO THROUGH SATURDAY, MOVING ACROSS THE AREA LATE IN THE WEEKEND. THIS FEATURE WILL LEAD TO INCREASING INSTABILITY ALONG WITH AN INCREASINGLY FAVORABLE WIND PROFILE, TO ALLOW FOR THE LIKELIHOOD OF STRONG THUNDERSTORMS AGAIN SATURDAY. THERE IS A POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS AS WELL. THE FOCUS OF STORMS WILL BE ACROSS THE INTERIOR SECTIONS AS WELL AS THE EAST COAST METROPOLITAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 5, 2:09 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT FRI JUN 5 2009 FLZ072>074-172-173-051845- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL- 209 PM EDT FRI JUN 5 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST MIAMI DADE AND SOUTHEAST BROWARD COUNTIES... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HIALEAH GARDENS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT... HIALEAH GARDENS... HIALEAH... MIAMI LAKES... MIRAMAR... SAINT THOMAS UNIVERSITY... CAROL CITY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...FUNNEL CLOUDS OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2579 8035 2589 8045 2619 8017 2593 8012 TIME...MOT...LOC 1807Z 233DEG 14KT 2588 8033 GR
Special weather statement, Jun 5, 3:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT FRI JUN 5 2009
FLZ067-068-168-052030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
355 PM EDT FRI JUN 5 2009
...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF PALM BEACH COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
LION COUNTRY SAFARI TO 5 MILES NORTHWEST OF LOXAHATCHEE NATIONAL
WILDLIFE REFUGE...MOVING NORTHEAST AT 25 MPH.
THERE ARE MORE STRONG THUNDERSTORMS DEVELOPING EAST OF BELLE GLADE
AND WEST OF THE NATIONAL LIFE REFUGE...THEREFORE MOTORISTS SHOULD
EXERCISE CAUTION.
THESE STORMS WILL AFFECT...
DELRAY BEACH...
ABERDEEN...
BOYNTON BEACH...
NORTH PALM BEACH GENERAL AIRPORT...
GOLDEN LAKES...
GLEN RIDGE...
AND SURROUNDING COMMUNITIES.
LAT...LON 2654 8004 2649 8005 2645 8005 2640 8006
2639 8006 2645 8068 2668 8066 2691 8009
2669 8005 2668 8004 2662 8003 2655 8003
TIME...MOT...LOC 1951Z 223DEG 20KT 2677 8029 2658 8026
ERAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:05 PM EDT | Special Weather Statement | MFL | Hendry | 25 min |
| Jun 4, 8:21 PM EDT | Special Marine Warning | MFL | 84 min | |
| Jun 4, 9:03 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Jun 4, 9:11 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 22 min |
| Jun 5, 1:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 5, 2:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jun 5, 2:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| Jun 5, 2:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 5, 2:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 43 min |
| Jun 5, 2:35 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 25 min |
| Jun 5, 2:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 5, 3:02 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 46 min |
| Jun 5, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 48 min |
| Jun 5, 3:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Jun 5, 3:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 5, 3:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 112 min |
| Jun 5, 3:55 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 5, 4:00 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 60 min |
| Jun 5, 4:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 5, 4:41 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 5, 4:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 5, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 65 min |
| Jun 5, 5:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 5, 5:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 53 min |
| Jun 5, 5:29 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 6 min |
| Jun 5, 5:32 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Jun 5, 5:47 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Jun 5, 5:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 5, 6:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 5, 6:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 5, 6:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jun 5, 6:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jun 5, 7:41 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 5, 7:45 PM EDT | Special Marine Warning | MFL | 85 min | |
| Jun 5, 7:56 PM EDT | Special Marine Warning | MFL | 74 min |
Nearby
Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.